Next Article in Journal
On the Properties of a Special Function Defined by an Integral
Previous Article in Journal
In-Plane Vibrations of Circular Curved Beams with a Transverse Open Crack
Article Menu

Article Versions

Export Article

Open AccessArticle
Math. Comput. Appl. 2007, 12(1), 21-30; doi:10.3390/mca12010021

A Generalized KBM Method for Strongly Nonlinear Oscillators with Slowly Varying Parameters

1
Department of Applied Mechanics and Engineering, Zhongshan University, Guangzhou 510275, China
2
Department of Mathematics, Zhangzhou Teachers College, Fujian 363000, China
Published: 1 April 2007
Download PDF [166 KB, uploaded 7 April 2016]

Abstract

A generalized Krylov-Bogoliubov-Mitropolsky (KBM) method is extended for the study of strongly nonlinear oscillators with slowly varying parameters. The asymptotic amplitude and phase are derived and then the asymptotic solutions of arbitrary order are obtained theoretically. Cubic nonlinear oscillators with polynomial damping are studied in detail. Three examples are considered: a generalized Van der Pol oscillator, a Rayleigh equation and a pendulum with variable length. Comparisons are also made with numerical solutions to show the efficiency and accuracy of the present method.
Keywords: strongly nonlinear oscillation; KBM method; slowly varying parameter strongly nonlinear oscillation; KBM method; slowly varying parameter
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Cai, J. A Generalized KBM Method for Strongly Nonlinear Oscillators with Slowly Varying Parameters. Math. Comput. Appl. 2007, 12, 21-30.

Show more citation formats Show less citations formats

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top